| Model Number |
288200 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/17/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is unknown at this time.
Event or Problem Description
It was reported via complaint submission tool that during a lead extraction a inline coracoid drill guide was bent at the tip on insertion to patient.No surgical delay or patient consequences reported.Additional information reported by the affiliate stated the device was part of a loan kit and the event occurred during a laterjet procedure.It was also reported the device bent on entry to the patient during an arthroscopic laterjet.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: the lot number and expiration date were reported as unknown on the initial report.Both fields have been updated accordingly.Therefore, udi: (b)(4).
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during a lead extraction a inline coracoid drill guide (arthroscopic laterjet) was bent at the tip on insertion to patient.No surgical delay or patient consequences reported.The complaint device is not being returned; therefore, unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it was identified that it was bent upwards on the proximal part; but it is not possible see the entire condition of the device.The photo provide evidence of damage in the device, therefore the complaint reported can be confirmed.Hands on complaint device should provide more evidence to be able to discern a root cause, however, device reported was not returned for evaluation.The possible root cause could be related to heavy use and repeated cleaning/ sterilization cycles, which has affected the resistance of instrument and when applying excessive tension may cause damage the device.However, it cannot be conclusively affirmed. given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: method codes: a manufacturing record evaluation was performed for the finished device lot number:16p01, and no non-conformances were identified.Investigation summary: according to the information provided, it was reported that during a lead extraction a inline coracoid drill guide (arthroscopic laterjet) was bent at the tip on insertion to patient.No surgical delay or patient consequences reported.The complaint device is not being returned; therefore, unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it was identified that it was bent upwards on the proximal part; but it is not possible see the entire condition of the device.The photo provide evidence of damage in the device, therefore the complaint reported can be confirmed.Hands on complaint device should provide more evidence to be able to discern a root cause, however, device reported was not returned for evaluation.The possible root cause could be related to heavy use and repeated cleaning/ sterilization cycles, which has affected the resistance of instrument and when applying excessive tension may cause damage the device.However, it cannot be conclusively affirmed. a manufacturing record evaluation was performed for the finished device lot number:16p01, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.